Alert archive / California / High Surf Advisories in 2017

High Surf Advisory 3, NWS San Diego, CA

February 1, 2017Orange County, San Diego County, California

NWS San Diego, CA issued this high surf advisory at Feb 1, 2017, 2:17 PM PST for Orange County, San Diego County, California. It took effect at Feb 2, 2017, 2:00 PM PST. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2017, 2:17 PM PST (22:17 UTC)
In effect from
Feb 2, 2017, 2:00 PM PST
Expired
Feb 4, 2017, 6:00 PM PST
In force
52 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2017-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2017-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3254 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

773 
WHUS46 KSGX 012217
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
217 PM PST WED FEB 1 2017

...HIGH SURF ADVISORY THURSDAY AFTERNOON THROUGH SATURDAY...

.A MODERATE SIZED WEST SWELL FROM 290 DEGREES WILL PRODUCE HIGH
SURF ALONG THE BEACHES OF ORANGE AND SAN DIEGO THURSDAY AFTERNOON
THROUGH SATURDAY AFTERNOON. SURF WILL BUILD ON THURSDAY...PEAK ON
FRIDAY AND SLOWLY LOWER SATURDAY. 

CAZ043-552-020600-
/O.NEW.KSGX.SU.Y.0003.170202T2200Z-170205T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
217 PM PST WED FEB 1 2017

...HIGH SURF ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 6 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THURSDAY TO 6 PM PST
SATURDAY. 

* SURF...BUILDING TO 4 TO 8 FEET THURSDAY...PEAKING AT 5 TO 9 FEET
  FRIDAY...THEN LOWERING TO 4 TO 8 FEET SATURDAY. LOCAL SETS TO
  10 FEET SOUTH OF DEL MAR ON FRIDAY.

* TIDES...HIGH TIDES BOTH THURSDAY AND FRIDAY WILL BE AROUND 4.6
  FEET BETWEEN MIDNIGHT AND 1 AM.

* IMPACTS...DANGEROUS SWIMMING CONDITIONS DUE TO HIGH SURF AND 
  STRONG RIP CURRENTS. WAVES MAY OVERTOP JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MOEDE

HTTP://WWW.WEATHER.GOV/SANDIEGO
9 follow-up statements
143 
WHUS46 KSGX 020510
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
910 PM PST WED FEB 1 2017

...HIGH SURF ADVISORY THURSDAY AFTERNOON THROUGH SATURDAY...

.A MODERATE SIZED WEST SWELL FROM 290 DEGREES WILL PRODUCE HIGH
SURF ALONG THE BEACHES OF ORANGE AND SAN DIEGO COUNTIES THURSDAY
AFTERNOON THROUGH SATURDAY AFTERNOON. SURF WILL BUILD ON
THURSDAY...PEAK ON FRIDAY AND SLOWLY LOWER SATURDAY.

CAZ043-552-021400-
/O.CON.KSGX.SU.Y.0003.170202T2200Z-170205T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
910 PM PST WED FEB 1 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM THURSDAY TO
6 PM PST SATURDAY...

* SURF...BUILDING TO 4 TO 8 FEET THURSDAY...PEAKING AT 5 TO 9 
  FEET FRIDAY...THEN LOWERING TO 4 TO 8 FEET SATURDAY. LOCAL 
  SETS TO 10 FEET SOUTH OF DEL MAR ON FRIDAY ARE POSSIBLE. 

* TIDES...HIGH TIDES BOTH THURSDAY AND FRIDAY WILL BE AROUND 4.6 
  FEET BETWEEN MIDNIGHT AND 1 AM. 

* IMPACTS...DANGEROUS SWIMMING CONDITIONS DUE TO HIGH SURF AND 
  STRONG RIP CURRENTS. WAVES MAY OVERTOP JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

JJT

HTTP://WWW.WEATHER.GOV/SANDIEGO
574 
WHUS46 KSGX 021331
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
531 AM PST THU FEB 2 2017

...HIGH SURF ADVISORY THIS AFTERNOON THROUGH SATURDAY...

.A MODERATE-SIZED WEST SWELL FROM 290 DEGREES WILL PRODUCE HIGH
SURF ALONG THE BEACHES OF ORANGE AND SAN DIEGO COUNTIES THIS
AFTERNOON THROUGH SATURDAY AFTERNOON. SURF WILL BUILD ON
TODAY...PEAK ON FRIDAY AND SLOWLY LOWER SATURDAY.

CAZ043-552-022200-
/O.CON.KSGX.SU.Y.0003.170202T2200Z-170205T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
531 AM PST THU FEB 2 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 6 PM PST SATURDAY...

* SURF...BUILDING TO 4 TO 8 FEET TODAY...PEAKING AT 5 TO 9 FEET
  FRIDAY...THEN LOWERING TO 4 TO 8 FEET SATURDAY. LOCAL SETS TO 10
  FEET SOUTH OF DEL MAR ARE POSSIBLE ON FRIDAY.

* TIDES...HIGH TIDES BOTH TODAY AND FRIDAY WILL BE AROUND 4.6
  FEET BETWEEN MIDNIGHT AND 1 AM.

* IMPACTS...DANGEROUS SWIMMING CONDITIONS DUE TO HIGH SURF AND 
  STRONG RIP CURRENTS. WAVES MAY OVERTOP JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

JJT

HTTP://WWW.WEATHER.GOV/SANDIEGO
628 
WHUS46 KSGX 022134
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
134 PM PST THU FEB 2 2017

...HIGH SURF ADVISORY THROUGH SATURDAY...

.A MODERATE-SIZED WEST SWELL FROM 290 DEGREES WILL PRODUCE HIGH
SURF ALONG THE BEACHES OF ORANGE AND SAN DIEGO COUNTIES THROUGH
SATURDAY AFTERNOON. SURF WILL BUILD THIS EVENING...PEAK ON FRIDAY
AND SLOWLY LOWER SATURDAY.

CAZ043-552-030545-
/O.CON.KSGX.SU.Y.0003.170202T2200Z-170205T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
134 PM PST THU FEB 2 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SATURDAY...

* SURF...BUILDING TO 4 TO 8 FEET TODAY...PEAKING AT 5 TO 9 FEET
  FRIDAY...THEN LOWERING TO 4 TO 8 FEET SATURDAY. HIGHEST SETS ON
  EXPOSED WEST FACING BEACHES. 

* TIDES...HIGH TIDES FRIDAY WILL BE AROUND 4.7 FEET BETWEEN 1 AND
  3 AM.

* IMPACTS...DANGEROUS SWIMMING CONDITIONS DUE TO HIGH SURF AND 
  STRONG RIP CURRENTS. WAVES MAY OVERTOP JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MOEDE

HTTP://WWW.WEATHER.GOV/SANDIEGO
026 
WHUS46 KSGX 030511
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
911 PM PST THU FEB 2 2017

...HIGH SURF ADVISORY THROUGH SATURDAY...

.A MODERATE-SIZED WEST SWELL FROM 280 DEGREES WILL PRODUCE HIGH
SURF ALONG THE BEACHES OF ORANGE AND SAN DIEGO COUNTIES THROUGH
SATURDAY AFTERNOON. SURF WILL PEAK ON FRIDAY AND SLOWLY LOWER
SATURDAY.

CAZ043-552-031415-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-170205T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
911 PM PST THU FEB 2 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SATURDAY...

* SURF...BUILDING TO 5 TO 7 FEET WITH LOCAL SETS TO 8 FT
  FRIDAY...THEN LOWERING TO 4 TO 7 FEET SATURDAY. HIGHEST SETS ON
  EXPOSED WEST FACING BEACHES.

* TIDES...HIGH TIDES FRIDAY WILL BE AROUND 4.7 FEET BETWEEN 1 
  AND 3 AM. 

* IMPACTS...DANGEROUS SWIMMING CONDITIONS DUE TO HIGH SURF AND 
  STRONG RIP CURRENTS. WAVES MAY OVERTOP JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

SS

HTTP://WWW.WEATHER.GOV/SANDIEGO
899 
WHUS46 KSGX 031314
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
514 AM PST FRI FEB 3 2017

...HIGH SURF ADVISORY THROUGH SATURDAY...

.A MODERATE-SIZED WEST SWELL FROM 270 DEGREES WILL PRODUCE HIGH
SURF ALONG THE BEACHES OF ORANGE AND SAN DIEGO COUNTIES THROUGH
SATURDAY AFTERNOON. SURF WILL PEAK ON TODAY AND SLOWLY LOWER
SATURDAY.

CAZ043-552-032200-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-170205T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
514 AM PST FRI FEB 3 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SATURDAY...

* SURF...4 TO 8 FEET WITH LOCAL SETS TO 9 FT. HIGHEST SETS ON
  EXPOSED WEST FACING BEACHES.

* IMPACTS...DANGEROUS SWIMMING CONDITIONS DUE TO HIGH SURF AND 
  STRONG RIP CURRENTS. WAVES MAY OVERTOP JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

JJT

HTTP://WWW.WEATHER.GOV/SANDIEGO
708 
WHUS46 KSGX 032053
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1253 PM PST FRI FEB 3 2017

...HIGH SURF ADVISORY THROUGH SATURDAY...

.A WEST SWELL OF 5 TO 6 FEET AT 12 TO 13 SECONDS FROM 270 DEGREES
WILL PRODUCE HIGH SURF ALONG THE BEACHES OF ORANGE AND SAN DIEGO
COUNTIES THROUGH SATURDAY AFTERNOON. SURF WILL PEAK TODAY AND
SLOWLY LOWER SATURDAY.

CAZ043-552-040600-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-170205T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
1253 PM PST FRI FEB 3 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SATURDAY...

* SURF...4 TO 8 FEET WITH LOCAL SETS TO 9 FT. HIGHEST SETS ON
  EXPOSED WEST FACING BEACHES IN SOUTH SAN DIEGO COUNTY.

* IMPACTS...DANGEROUS SWIMMING CONDITIONS DUE TO HIGH SURF AND 
  STRONG RIP CURRENTS. WAVES MAY OVERTOP JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
053 
WHUS46 KSGX 041342
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
542 AM PST SAT FEB 4 2017

...HIGH SURF ADVISORY THROUGH THIS AFTERNOON...

.A WEST SWELL OF 5 TO 6 FEET AT 12 TO 13 SECONDS FROM 270 DEGREES
WILL CONTINUE HIGH SURF ALONG THE BEACHES OF ORANGE AND SAN DIEGO
COUNTIES THROUGH THIS AFTERNOON. SURF WILL SLOWLY LOWER THROUGHOUT
THE DAY.

CAZ043-552-042200-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-170205T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
542 AM PST SAT FEB 4 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* SURF...4 TO 8 FEET WITH LOCAL SETS TO 9 FT. HIGHEST SETS ON 
  EXPOSED WEST FACING BEACHES IN SOUTH SAN DIEGO COUNTY. 

* IMPACTS...DANGEROUS SWIMMING CONDITIONS DUE TO HIGH SURF AND 
  STRONG RIP CURRENTS. WAVES MAY OVERTOP JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

JJT

HTTP://WWW.WEATHER.GOV/SANDIEGO
684 
WHUS46 KSGX 042036
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1236 PM PST SAT FEB 4 2017

...HIGH SURF ADVISORY THROUGH THIS AFTERNOON...

.A WEST SWELL OF 5 TO 6 FEET AT 12 TO 13 SECONDS FROM 270 DEGREES
WILL CONTINUE HIGH SURF ALONG THE BEACHES OF ORANGE AND SAN DIEGO
COUNTIES THROUGH THIS AFTERNOON. SURF WILL SLOWLY LOWER
THROUGH TONIGHT.

CAZ043-552-050200-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-170205T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
1236 PM PST SAT FEB 4 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* SURF...4 TO 7 FEET WITH LOCAL SETS TO 8 FT. HIGHEST SETS ON 
  EXPOSED WEST FACING BEACHES IN SOUTH SAN DIEGO COUNTY. 

* IMPACTS...DANGEROUS SWIMMING CONDITIONS DUE TO HIGH SURF AND 
  STRONG RIP CURRENTS. WAVES MAY OVERTOP JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
687 
WHUS46 KSGX 050206
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
606 PM PST SAT FEB 4 2017

...SURF TO GRADUALLY LOWER OVERNIGHT...

.THE SURF WILL GRADUALLY LOWER TO 4 TO 6 FEET OVERNIGHT. A HIGH
RIP CURRENT RISK WILL CONTINUE.

CAZ043-552-050315-
/O.EXP.KSGX.SU.Y.0003.000000T0000Z-170205T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
606 PM PST SAT FEB 4 2017

...HIGH SURF ADVISORY HAS EXPIRED...

THE SURF WILL GRADUALLY LOWER TO 4 TO 6 FEET IN MOST AREAS
OVERNIGHT.

$$

MAXWELL

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 1, 9:09 AM PST, 5 hours 8 minutes earlier.

Area forecast discussion, Feb 1, 9:09 AM PST, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
Issued by National Weather Service Los Angeles/Oxnard CA
909 AM PST Wed Feb 1 2017

.SYNOPSIS...
Mild and dry weather will continue through Thursday except for
areas of dense fog over coastal areas today. A trough will move
across the area on Friday with another trough possible on Monday,
bringing a chance of mainly light precipitation to the area. In
between, dry weather will prevail.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A ridge of high pressure aloft remains over the area but continues
to shift to the east. Meanwhile onshore pressure gradients have
turned from offshore to near neutral which has allowed dense fog
to form over most coastal areas this morning. Extended the Dense
Fog Advisory another hour to 10 AM as dense fog was still being
reported at Oceanside and San Diego Airport but showing signs of
improving. Reduced visibilities should linger (possibly into the
afternoon) at coastal areas, but should improve above 1 mile by 10
or 11 AM. Fog will return again tonight into Saturday. With the
marine layer expected to deepen a bit, the dense fog should move
from the immediate coastal areas early and into the inland coastal
and adjacent valley areas by Saturday. Dense Fog Advisories may be
need again. Outside of the fog, mostly sunny skies and near normal
temperatures will be the story for today. Light rain forecast for
Friday still looks good.

*From Previous Discussion*

A closed low over the eastern Pacific will be slowly moving
towards the Pacific NW. One shortwave will move north of Southern
California on Thursday. However, a second shortwave may move
just far enough south on Friday and with some increase in
moisture, could result in some light precip, especially across
Orange and SBD Counties. However, this is uncertain as the latest
operational GFS run leaves the area dry on Friday. However, the
ECWMF shows more precip (still less than 0.10 inches). WRF shows
just spotty few hundredths of an inch. Either way, no significant
precip is expected on Friday.

This weekend looks tranquil under zonal flow and seasonable
temperatures. Then we look to early next week for the possibility
of precipitation. But, wow have models been flip-flopping! Two
days ago it was ridging on Monday with dry weather. Yesterday, the
trend of both the GFS and ECMWF was a wetter scenario as a trough
moves by. However, the latest 01.00Z operational runs have really
backed off on the trough for next Monday...keeping the bulk of
the precip north. However, the GFS ensemble mean does show lower
heights compared to the operational run. So give this - and to
avoid our own forecast flip-flopping - went with chance POPS for
Monday and slight chance Tuesday. This is just a slight downward
trend. Needless to say, the forecast for early next week is highly
uncertain. If precip ends up occurring early next week, it
certainly does not appear to be significant.

&&

.AVIATION...
011600Z... At KSNA KCRQ KSAN...Dense fog will improve through the
morning. MVFR HZ will be possible at times through 21Z however.
IFR BR and CIGS likely after 02Z, with a 30 percent chance of LIFR
again. Light winds are likely. 20 percent chance of LIFR FG after
08Z tonight. Otherwise...High confidence of VFR and light winds
through Thursday at KONT KSBD KPSP KTRM.

&&

.MARINE...
01/900AM...Areas of dense fog with visibility below 1 NM will
likely continue through at least early this afternoon. Fog is
likely again tonight, with a 60 percent chance of being dense at
1 NM or less. Light SE to SW winds will be common through Friday.
West swell will build in through the weekend...peaking Friday into
Saturday at 6 to 8 feet with a 14 second period.

&&

.BEACHES...
A moderate sized west (270-280) swell could result in a low- end
high surf advisory late Thursday through Saturday. Rip currents
and breaking waves on rocks will create hazards near shore. Surf
will slowly lower on Sunday.

&&

.SKYWARN...
Skywarn activation will not be needed through Thursday.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Dense Fog Advisory until 10 AM PST this morning for Orange
County Coastal Areas-San Diego County Coastal Areas.

PZ...None.
&&

PUBLIC...Kittell/Gregoria
AVIATION/MARINE...RK

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 6:23 PM PSTDense Fog AdvisorySGXOrange, San Diego16 hr

Nearby

High Surf Advisories in California, 2017Every high surf advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.